I posted yesterday about my experience of being on decapeptyl, which stops my body making testosterone. I get an injection every 12 weeks, and without fail the final week is horrible: I feel stupid, sluggish and sad.
By coincidence, a trans person I know was talking online about decapeptyl and the massive mental dip they get in the week or so before a top-up. When I replied along the lines of “oh my god! Me too!”, another trans woman I know said she gets it too. It turns out that between us, everybody we know about who’s taking decapeptyl feels like absolute crap for the week or so before their levels are topped up, and considerably worse if they don’t get their top-up at the 12-week mark.
I’ve written before that there’s an incredible lack of research into trans-related healthcare, and this is a good example: it seems that there’s something going on here, but there’s no indication of what it might be. Online there’s some evidence of decapeptyl having negative effects for cisgender men (who take it for prostate cancer) and cisgender women (who take it for endometriosis) including severe mood swings and depression, but I can’t find anything relating to what I and other trans people are experiencing. Could decapeptyl have interactions with the other medications we take? I can’t find an answer to that.
I got my 12-week injection today, a week late. I’ll feel better very soon. But I don’t know why.